Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 82, NWS Pueblo, CO

July 10, 2013Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 2013, 7:02 PM MDT for Kiowa County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 7:02 PM MDT (01:02 UTC)
Expired
Jul 10, 2013, 7:45 PM MDT
In force
43 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 1:29 PM MDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
2954 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WUUS55 KPUB 110102
SVRPUB
COC061-110145-
/O.NEW.KPUB.SV.W.0082.130711T0102Z-130711T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 745 PM MDT

* AT 658 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CHIVINGTON...AND MOVING EAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  CHIVINGTON...BRANDON...SHERIDAN LAKE AND TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3827 10272 3861 10272 3862 10205 3827 10205
TIME...MOT...LOC 0102Z 273DEG 36KT 3847 10255

HAIL...<.75IN
WIND...70MPH

$$
3 follow-up statements
955 
WWUS55 KPUB 110116
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
716 PM MDT WED JUL 10 2013

COC061-110145-
/O.CON.KPUB.SV.W.0082.000000T0000Z-130711T0145Z/
KIOWA CO-
716 PM MDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KIOWA
COUNTY UNTIL 745 PM MDT...

AT 712 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF BRANDON TO 10 MILES EAST OF QUEENS
RESERVOIR...AND MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE AND TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3827 10260 3861 10259 3862 10205 3827 10205
TIME...MOT...LOC 0116Z 270DEG 44KT 3858 10237 3830 10239

HAIL...<.75IN
WIND...70MPH

$$
658 
WWUS55 KPUB 110130
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
730 PM MDT WED JUL 10 2013

COC061-110145-
/O.CON.KPUB.SV.W.0082.000000T0000Z-130711T0145Z/
KIOWA CO-
730 PM MDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KIOWA
COUNTY UNTIL 745 PM MDT...

AT 726 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF SHERIDAN LAKE TO 12 MILES NORTH OF
BRISTOL...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3827 10249 3861 10244 3862 10205 3827 10205
TIME...MOT...LOC 0131Z 270DEG 44KT 3857 10218 3829 10224

HAIL...<.75IN
WIND...60MPH

$$
329 
WWUS55 KPUB 110141
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
741 PM MDT WED JUL 10 2013

COC061-110151-
/O.EXP.KPUB.SV.W.0082.000000T0000Z-130711T0145Z/
KIOWA CO-
741 PM MDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY WILL
EXPIRE AT 745 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3827 10249 3861 10244 3862 10205 3827 10205
TIME...MOT...LOC 0141Z 270DEG 44KT 3853 10206 3827 10219

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:14 PM MDT, 48 minutes earlier.

Area forecast discussion, Jul 10, 6:14 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT WED JUL 10 2013

.UPDATE...
ISSUED AT 611 PM MDT WED JUL 10 2013

UPDATED FOR CANCELLATION OF SEVERE THUNDERSTORM WATCH FOR EL
PASO...PUEBLO AND HUERFANO COUNTIES. ADJUSTED POPS SLIGHTLY TO
REFLECT CURRENT TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 147 PM MDT WED JUL 10 2013

...CHANCE OF STRONG STORMS FOR THE PLAINS THROUGH THIS EVENING...

STILL EXPECTING A COUPLE ROUNDS OF STORMS OVER THE PLAINS THIS AFTERNOON
AND EVENING. GIVEN CAPE AROUND 2K J/KG AND INCREASING SHEAR TO
AROUND 40 KTS...MAINLY E OF I-25 AND N OF HWY 50...CAN NOT RULE
OUT A SUPERCELL OR TWO WITH THE THREAT OF HAIL TO GOLF BALL SIZE ALONG
WITH LOCALLY STRONG WINDS AND HEAVY RAINFALL. EXPECT STORMS TO
ORGANIZE INTO ONE OR MORE CLUSTERS OR LINES BY EARLY EVENING...WITH MAIN
THREAT TRANSITIONING TO HEAVY RAINFALL AND STRONG OUTFLOW WINDS.
MODELS SUGGEST ANOTHER MCS WILL FORM OVER NE CO OR NW KS BY 00Z...BUT
NOT EXPECTING THIS TO IMPACT OUR AREA OTHER THAN KEEPING DEWPOINTS
PRETTY HIGH OVER THE ERN PLAINS.

TOMORROW...THE UPPER HIGH STRENGTHENS OVER THE ROCKIES...AND THE MONSOONAL
PLUME SHIFTS WWD A BIT. BEST PRECIP CHANCES TOMORROW WILL BE OVER
THE CENTRAL MTS. FROM INTERSTATE 25 EWD...WILL LIKELY STAY DRY ALTHOUGH
AN ISOLD STORM CAN NOT BE RULED OUT BY LATE AFTERNOON. DEW POINTS WILL
LIKELY REMAIN HIGH ENOUGH THAT TEMPS SHOULD HOLD ON THE LOWER SIDE
OF MOS GUIDANCE...BUT WILL STILL BE QUITE WARM...WITH UPPER 90S TO
NR 100 DEG FOR THE LOWER ARKANSAS VALLEY. MTS WILL SEE TYPICAL DIURNAL
STORMS DEVELOP IN THE AFTERNOON...WITH TEMPS IN THE COMFORTABLE 60S
AND 70S. ROSE

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 147 PM MDT WED JUL 10 2013

...MONSOONAL PATTERN WILL GENERALLY BE WITH US THROUGH THE
WEEKEND THEN PUSHING WESTWARD EARLY NEXT WEEK...

MONSOONAL PLUME WILL BE OVER THE WESTERN MOUNTAINS AND
VALLEYS THROUGH THE WEEKEND...AND EXTENDING OUT ONTO
TO THE ADJACENT PLAINS AT TIMES. SO THE THREAT OF
THUNDERSTORMS WITH HEAVY RAIN...GUSTY WINDS...AND
SMALL HAIL WILL CONTINUE FOR A WHILE.  ALSO...THE
THREAT OF FLOODING WILL CONTINUE ON AREA BURN SCARS.

LOOKS LIKE MONSOON WILL MIGRATE WESTARD TO MAINLY
THE CONTINENTAL DIVIDE AND WEST EARLY NEXT WEEK.

NO ADDITIONAL DISCUSSION AT THIS TIME.  SEVERE WEATHER
PENDING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 147 PM MDT WED JUL 10 2013

MAIN AVN CONCERN WILL BE THE THREAT OF THUNDERSTORMS AT THE TAF SITES
THIS AFTERNOON. THIS THREAT WILL BE HIGHEST FROM 20Z THROUGH 01Z
FOR KCOS AND KALS...AND 22Z THROUGH 02Z FOR KPUB. MAIN CONCERNS WILL
BE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING...AND WIND GUSTS TO
50 MPH...ALONG WITH SMALL HAIL. EAST OF INTERSTATE 25 AND NORTH OF
HIGHWAY 50...A FEW STORMS COULD TURN SEVERE...WITH WIND GUSTS TO
60 MPH AND HAIL TO GOLF BALL SIZE. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...28
SHORT TERM...ROSE
LONG TERM...LW
AVIATION...ROSE
Hazardous weather outlook, Jul 10, 12:07 PM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1207 PM MDT WED JUL 10 2013

COZ058>089-093>099-111815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1207 PM MDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER THE
SOUTHEASTERN COLORADO PLAINS TODAY AND TONIGHT. THE HIGHEST
RISK OF SEVERE WEATHER WILL BE EAST OF INTERSTATE 25 AND
NORTH OF HIGHWAY 50.

THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
THE SIZE OF GOLF BALLS AND THUNDERSTORM WIND GUSTS AROUND 60 MPH
AT TIMES AS WELL AS PERIODS OF HEAVY RAIN AND HAZARDOUS LIGHTNING
AND POSSIBLY EVEN A TORNADO. IN ADDITION...THE INCREASED RISK OF
HEAVY RAIN WILL ALSO ELEVATE THE RISK OF FLASH FLOODING ON AREA
BURN SCARS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS THE AREA THURSDAY THROUGH SUNDAY. THE GREATEST
COVERAGE OF STORMS WILL BE OVER AND NEAR THE HIGHER TERRAIN. THE
MAIN STORM THREATS THROUGH THIS PERIOD WILL BE CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL. THE LOCALLY HEAVY RAIN WILL
ALSO POSE AN INCREASED FLASH FLOOD THREAT...MAINLY FOR THE NEW AND
RECENT BURN SCARS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO.
MAKE SURE YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN OCCUR OR A
FLASH FLOOD WARNING IS ISSUED.

A DRYING TREND IS FORECAST FOR EARLY NEXT WEEK AS AVAILABLE MOISTURE
IS SHUNTED WEST OF THE AREA. ENOUGH MOISTURE WILL REMAIN FOR MORE
ISOLATED HIGH BASED DIURNAL STORMS ACROSS THE HIGHER TERRAIN. THE
MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS UP
TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT...ESPECIALLY FROM THE EASTERN MOUNTAINS
INTO THE SOUTHEASTERN COLORADO PLAINS AS WELL AS NEAR AREA BURN
SCARS.

44/50

In the hours before

Special weather statement, Jul 10, 4:54 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT WED JUL 10 2013

COZ093-097-102330-
LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
454 PM MDT WED JUL 10 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LA JUNTA...WHICH WAS MOVING
TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS.
  FORT LYON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 10, 4:55 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     14 ENE PUEBLO DEPOT     38.42N 104.11W
07/10/2013  E60 MPH          PUEBLO             CO   TRAINED SPOTTER

&&

KT
Local storm report, Jul 10, 5:38 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             FORT LYON               38.10N 103.15W
07/10/2013  M1.00 INCH       BENT               CO   FIRE DEPT/RESCUE

&&

PC
Special weather statement, Jul 10, 6:34 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT WED JUL 10 2013

COZ095>098-110100-
EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
634 PM MDT WED JUL 10 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF EADS...OR 32 MILES NORTHWEST OF
LAMAR...WHICH WAS MOVING TOWARD THE EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  EADS.
  SWEETWATER RESERVOIR.
  NEEGRONDA RESERVOIR.
  NEENOSHE RESERVOIR.
  QUEENS RESERVOIR.
  CHIVINGTON.
  BRANDON.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 10, 6:56 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
656 PM MDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     1 ESE EADS              38.48N 102.77W
07/10/2013  E60.00 MPH       KIOWA              CO   TRAINED SPOTTER

&&
Special weather statement, Jul 10, 7:00 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT WED JUL 10 2013

COZ094-097>099-110130-
EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
700 PM MDT WED JUL 10 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  WESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LAMAR.

AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEEGRONDA RESERVOIR TO 8 MILES SOUTHEAST OF JOHN MARTIN RESERVOIR TO
13 MILES EAST OF KIM...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
  WILEY.
  PRITCHETT.
  LAMAR.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:40 PM MDTSevere Thunderstorm WarningPUBKiowa50 min
Jul 10, 8:19 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers26 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.